Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2012, 2:19 PM CDT for Beauregard Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 6, 2012, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 38 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:48 PM CDT | HAIL 0.75 | Ragley, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2400 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS54 KLCH 061919 SVRLCH LAC011-062015- /O.NEW.KLCH.SV.W.0052.120606T1919Z-120606T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 PM CDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES RAGLEY... * UNTIL 315 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER RAGLEY...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BEAUREGARD PARISH AT 230 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3040 9314 3041 9336 3056 9337 3057 9313 TIME...MOT...LOC 1914Z 007DEG 3KT 3049 9326 $$ K. KUYPER
1 follow-up statement
254 WWUS54 KLCH 062007 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 307 PM CDT WED JUN 6 2012 LAC011-062017- /O.EXP.KLCH.SV.W.0052.000000T0000Z-120606T2015Z/ BEAUREGARD LA- 307 PM CDT WED JUN 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BEAUREGARD PARISH WILL EXPIRE AT 315 PM CDT... LAT...LON 3040 9314 3041 9336 3056 9337 3057 9313 TIME...MOT...LOC 2007Z 007DEG 3KT 3045 9327 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:36 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 6, 9:36 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 936 AM CDT WED JUN 6 2012 .UPDATE...THE PREVIOUS FORECAST REMAINS ON TARGET AND NO MAJOR CHANGES ARE NEEDED THIS MORNING. && .PREV DISCUSSION... /ISSUED 656 AM CDT WED JUN 6 2012/ AVIATION... EARLY MORNING CONVECTION ACRS CNTL LA HAS DISSIPATED LEAVING A RESIDUAL LAYER OF HIGH CLOUDS...ACCOMPANIED BY A FEW LOW CLOUDS ACRS CNTL AND SRN LA. IN ADDITION...SOME PATCHY FOG HAS DEVELOPED RESULTING IN CONDITIONS THAT ARE VARYING MOSTLY BETWEEN VFR/MVFR ALTHOUGH OCCASIONAL IFR VISBYS HAVE AFFECTED BPT AND ARA THIS MORNING. CONDITIONS EXPECTED TO IMPROVE TO PREVAILING VFR ACRS THE AREA BY 14Z WITH LT AND VRBL WINDS AS A WEAK FRONT OVER CNTL LA/E TX SAGS SLOWLY SOUTH TODAY. BY AFTN...EXPECT TO SEE A FEW SHOWERS AND THUNDERSTORMS POP UP...WITH THE BEST CHANCES EXPECTED DURING LATE AFTN PEAK HEATING SO INCLUDED TEMPO GROUPS FROM 20-24Z FOR THE SRN TAF SITES. CONVECTION SHOULD DIMINISH DURING THE EVENING. PREV DISCUSSION... /ISSUED 413 AM CDT WED JUN 6 2012/ DISCUSSION... SHOWERS AND THUNDERSTORMS STILL HANGING AROUND ACROSS EAST CENTRAL LOUISIANA WITH A VERY WARM AND MOIST ATMOSPHERE IN PLACE...AND LOW LEVEL CONVERGENCE PROVIDED BY WEAK SURFACE BOUNDARY IN THAT AREA AND CONVECTIVE OUTFLOW BOUNDARIES. THIS ACTIVITY SHOULD BEGIN TO WEAKEN AND DISSIPATE AS WE NEAR SUNRISE. LATER TODAY...SURFACE BOUNDARY WILL CONTINUE TO PUSH SOUTHWEST AS MID LEVEL WIND FLOW WILL BE FROM THE NORTHEAST. MEANWHILE...WEAKNESS IN THE UPPER LEVEL RIDGE WILL CONTINUE TO BECOME MORE PRONOUNCED. THROW IN A MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES EXPECTED TO BE OVER 1.75 INCHES...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AFTERNOON WITH DAYTIME HEATING. A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION...ESPECIALLY DURING THE LATE AFTERNOON...WHEN CAPE VALUES AND INSTABILITY WILL BE AT ITS GREATEST...AND LATE IN THE DAY SEA BREEZE WILL TRY TO PUSH INLAND AND COLLIDE WITH SOUTHWESTWARD MOVING SURFACE BOUNDARY. ISOLATED STRONG DOWN-BURST WINDS...HAIL...FREQUENT LIGHTNING WILL BE THE MAIN CONCERN. ALSO...WITH THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF THE STORMS...SOME ISOLATED HEAVY RAINFALL AMOUNTS MAY OCCUR...WITH THE BEST CHANCE TO SEE THIS ACTIVITY ALONG THE I-10 CORRIDOR AND SNAKING UP INTO THE PINEY WOODS OF SOUTHEAST TEXAS. ACTIVITY WILL SLOWLY WEAKEN DURING THE EVENING HOURS. SURFACE BOUNDARY WILL STALL ALONG THE COAST ON THURSDAY...THEN SLOWLY DISSIPATE. HOWEVER...WEAKNESS IN THE MID AND UPPER LEVELS WILL REMAIN ACROSS THE FORECAST AREA THROUGH THE WEEKEND...WITH A VERY MOIST ATMOSPHERE. THEREFORE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY...WITH THE BEST CHANCE DURING THE AFTERNOON HOURS...WHEN INSTABILITY WILL BE AT ITS BEST...AND SEA BREEZE WILL TRY TO ADVANCE INLAND. EARLY NEXT WEEK...WEAKNESS BEGINS TO MOVE OFF TO THE EAST WITH UPPER LEVEL RIDGING BEGINNING TO PUSH IN FROM THE WEST. THIS SHOULD HELP CONVECTION BE MORE ISOLATED IN NATURE. RUA MARINE... A WEAK SURFACE BOUNDARY WILL MOVE SLOWLY SOUTHWEST TODAY AND TONIGHT AND STALL ALONG THE COAST. LIGHT EAST WINDS MAY OCCUR ON THURSDAY BEFORE THE BOUNDARY DISSIPATES. CONVECTIVE OUTFLOW BOUNDARIES MOVING AWAY FROM THE BOUNDARY MAY ALSO PROVIDE BRIEF OFFSHORE WINDS WITH HIGHER WIND SPEEDS AND LOCALLY HIGHER SEAS THROUGH THURSDAY. THE BOUNDARY WILL DISSIPATE BY FRIDAY...WITH LIGHT SOUTHEAST WINDS DEVELOPING AS HIGH PRESSURE AT THE SURFACE RIDGES ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE WEEKEND WITH LOCALLY HIGHER WINDS AND SEAS NEAR THE STORMS. LATE IN THE WEEKEND AND EARLY NEXT WEEK...SOUTHERLY WINDS WILL INCREASE...ALONG WITH AN INCREASE IN SEAS...AS LOW PRESSURE FORMS OVER THE PLAINS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BECOME MORE ISOLATED IN NATURE AS UPPER LEVEL RIDGING BEGINS TO REFORM ABOVE THE COASTAL WATERS. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 74 90 72 90 / 40 30 40 30 40 KBPT 93 75 90 74 89 / 40 30 40 30 40 KAEX 92 70 91 70 90 / 30 20 30 20 30 KLFT 93 73 92 72 90 / 40 20 40 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 4:42 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT WED JUN 6 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 442 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY WILL MOVE SOUTHWEST TOWARD THE COAST. MEANWHILE...A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE. THE COMBINATION OF THE TWO...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR THE SHOWERS AND THUNDERSTORMS WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING. DUE TO EXPECTED HIGH INSTABILITY...A FEW OF THE STORMS COULD BECOME RATHER STRONG...WITH GUSTY DOWN-BURST WINDS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...WITH THE HIGH MOISTURE CONTENT AND EXPECTED SLOW MOVEMENT...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH SOME STREET FLOODING IF THE STORMS MOVE OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAKNESS IN THE UPPER LEVELS...COMBINED WITH A WARM AND MOIST AIR MASS...WITH ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING...ESPECIALLY NEAR THE COAST AND OVER COASTAL LAKES AND BAYS. STRONG WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Jun 6, 1:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 PM CDT WED JUN 6 2012
LAZ030-041-TXZ260-262-061915-
NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX-
125 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 215 PM
CDT...
AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF SINGER...MOVING SOUTHWEST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIVENS BY 145 PM...
ORETTA BY 150 PM...
DE QUINCY AND FIELDS BY 215 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3041 9372 3053 9374 3068 9363 3081 9356
3067 9327 3059 9315 3040 9332
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:22 PM CDT | Special Weather Statement | LCH | Avoyelles | 53 min |
| Jun 6, 3:11 AM CDT | Special Weather Statement | LCH | Rapides | 49 min |
| Jun 6, 1:25 PM CDT | Special Weather Statement | LCH | Beauregard | 50 min |
| Jun 6, 2:49 PM CDT | Special Weather Statement | LCH | Calcasieu | 56 min |
| Jun 6, 3:00 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 30 min |
| Jun 6, 3:41 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| Jun 6, 4:21 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis, Vermilion | 54 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | LCH | Vermilion | 60 min |
| Jun 6, 5:23 PM CDT | Special Weather Statement | LCH | Acadia, Cameron, Iberia, Lafayette, Saint Martin, Vermilion | 67 min |
| Jun 6, 6:30 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.